# SDR 2011FA0000742

- Difficulty date: November 12, 2011
- Submitted: November 12, 2011
- Operation: General aviation
- Aircraft: N2697S
- Make and model: Cessna 337D
- Aircraft serial: 3370997
- Aircraft time: 3,795 hours
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Control Cable
- Part number: 1460100307
- Condition: Frayed
- Location: Te Flaps
- Part time: 3,795 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

REMOVED LT & RT INBD FLAP EXTEND CABLES FROM BOTH INBD FLAP BELLCRANKS TO INSPECT FOR WEAR OR DAMAGEDURING 100HR, ANNUAL INSPECTON PROCESS.  FOUND APPROX 1" BEHIND CABLE END THREADED FITTINGS BOTH CABLES HAD SIGNIFICANT BROKEN WIRE STRANDS WHICH UNDETECTED, WOULD HAVE LEAD TO EVENTUAL FAILURE.  CABLES ARE STEEL TYPE WITH 3795.4 HRS (ORGINIAL CABLES SINCE NEW).  ALL FLAP CABLES REPLACED WITH NEW & FLAP SYSTEM RIGGED PER SERVICE MANUAL.  SUGGEST THESE CABLES BE REMOVED AND INSPECTED ON 500HR MIN BASIS AS THIS IS BECOMING AN ISSUE ON THIS TYPE ACFT, FLEET WIDE.   THESE CABLES MUST BE REMOVED FROM THE BELLCRANK FOR PROPER INSPECTION. THESE CABLES LOOKED FINE WHEN INSTALLED BUT WERE OBVIOUSLY NOT AIRWORTHY.
